Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 54, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 5, 2016, 9:27 AM EDT for Wakulla County, Florida. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2016, 9:27 AM EDT (13:27 UTC)
- Expired
- Sep 9, 2016, 8:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wakulla County, FL
The river
Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1). The gauge peaked at 8.35 ft at Sep 6, 2016, 1:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
482 WGUS42 KTAE 051328 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 AM EDT MON SEP 5 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-061327- /O.NEW.KTAE.FL.W.0054.160905T1327Z-160909T1200Z/ /NEPF1.1.ER.160905T1115Z.160905T1800Z.160909T0600Z.NO/ 927 AM EDT MON SEP 5 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the St. Marks River near Newport On Old Magnolia Rd. * Until the warning is cancelled. * At 9:00 AM Monday the stage was 8.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river will continue rising to near 8.2 feet by this evening. The river will fall below flood stage early Friday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
6 follow-up statements
943 WGUS82 KTAE 051901 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 301 PM EDT MON SEP 5 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-061901- /O.EXT.KTAE.FL.W.0054.000000T0000Z-160910T1800Z/ /NEPF1.1.ER.160905T1115Z.160906T1200Z.160910T1200Z.NO/ 301 PM EDT MON SEP 5 2016 ...Flood Warning extended until Saturday afternoon...The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Saturday afternoon. * At 2:00 PM Monday the stage was 8.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river will continue rising to near 8.4 feet by tomorrow morning. The river will fall below flood stage Saturday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
194 WGUS82 KTAE 060105 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 PM EDT MON SEP 5 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-070105- /O.CON.KTAE.FL.W.0054.000000T0000Z-160910T1800Z/ /NEPF1.1.ER.160905T1115Z.160906T0000Z.160910T1200Z.NO/ 905 PM EDT MON SEP 5 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Saturday afternoon. * At 8:00 PM Monday the stage was 8.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river will continue to fall to below flood stage by Saturday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
075 WGUS82 KTAE 061445 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1045 AM EDT TUE SEP 6 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-071445- /O.CON.KTAE.FL.W.0054.000000T0000Z-160910T1800Z/ /NEPF1.1.ER.160905T1115Z.160906T0600Z.160910T1200Z.NO/ 1045 AM EDT TUE SEP 6 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Saturday afternoon. * At 10:00 AM Tuesday the stage was 8.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river will continue to fall to below flood stage by Saturday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
481 WGUS82 KTAE 070048 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 848 PM EDT TUE SEP 6 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-080048- /O.EXT.KTAE.FL.W.0054.000000T0000Z-160909T1800Z/ /NEPF1.1.ER.160905T1115Z.160906T0600Z.160909T1200Z.NO/ 848 PM EDT TUE SEP 6 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Friday afternoon. * At 8:00 PM Tuesday the stage was 8.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river will continue to fall to below flood stage by Friday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
734 WGUS82 KTAE 071255 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 855 AM EDT WED SEP 7 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-081255- /O.EXT.KTAE.FL.W.0054.000000T0000Z-160908T1800Z/ /NEPF1.1.ER.160905T1115Z.160906T0600Z.160908T1200Z.NO/ 855 AM EDT WED SEP 7 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Thursday afternoon. * At 8:00 AM Wednesday the stage was 8.1 feet. * Minor flooding is occurring. * Flood stage is 8.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow afternoon. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
917 WGUS82 KTAE 080142 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EDT WED SEP 7 2016 ...The Flood Warning is cancelled for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-080212- /O.CAN.KTAE.FL.W.0054.000000T0000Z-160908T1800Z/ /NEPF1.1.ER.160905T1115Z.160906T0600Z.160907T1700Z.NO/ 942 PM EDT WED SEP 7 2016 The Flood Warning is cancelled for the St. Marks River near Newport On Old Magnolia Rd. * At 9:00 PM Wednesday the stage was 7.9 feet. * Fell below flood stage at 1:00 PM Wednesday. * Flood stage is 8.0 feet. * Forecast: The river will continue to fall to 7.8 feet by Friday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:32 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 5, 6:32 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 632 AM EDT MON SEP 5 2016 .AVIATION [Through 12Z Tuesday]... IFR ceilings in north FL will linger into the late morning hours. After low clouds near TLH and ECP dissipate, expect VFR conditions across the area with light easterly winds. && .PREV DISCUSSION [317 AM EDT]... .NEAR TERM [Through Today]... A much quieter day is on tap with 20-30% chances for showers and thunderstorms in the FL Panhandle, with negligible PoPs elsewhere. The trough supporting post-tropical Hermine will continue to push eastward across the Atlantic today, with deep layer ridging beginning to build over the southeast. Moisture and weak convergence will still present at the low levels along the northern Gulf coast, but drier air can already be seen creeping into the mid levels on our 00Z TAE sounding. Highs today will be in the upper 80s to around 90. .SHORT TERM [Tonight Through Wednesday]... Surface high pressure will slide down into the southeast CONUS behind Post Tropical Cyclone Hermine as it continues to remain off the Mid Atlantic coast and southeast of Long Island. Mid level height center across the Mid South will strengthen and build with rising heights across the area. Subsidence and dry air will advect in on northerly flow turning northeasterly on Wednesday. 1000-500MB relative humidity values fall to around 25% and PWATs fall to an inch or below this period so little chance of precipitation is in the offering for the short term. Skies will clear out for Tuesday and Wednesday with plenty of sunshine. Highs will be around 90 and lows will fall into the upper 60s to around 70 degrees. Coastal lows will be in the lower 70s. .LONG TERM [Wednesday Night Through Monday]... Mid level high from the short term will gradually build eastward towards the end of the work week as an inverted mid level trough and tropical wave move through the Gulf of Mexico. PoP chances will remain low through Friday. Southeasterly flow sets back up this weekend which will help advect in deep tropical moisture with PWATs shooting back up to over 2 inches. Near to slightly above average PoPs and temperatures are expected next weekend. .MARINE... Light to moderate winds and seas will prevail over the next several days with high pressure building in and controlling the weather pattern for the next several days. .FIRE WEATHER... A noticeably drier airmass will be in place this week, but relative humidity values are expected to remain above critical thresholds at this time. No hazardous fire weather conditions are anticipated. .HYDROLOGY... After heavy rainfall from what is now Post-Tropical Cyclone Hermine, rises still continue along some of our area rivers including the Ochlockonee, Aucilla, Econfina, Fenholloway, Steinhatchee*, Little, Alapaha, lower Withlacoochee, and upper Suwannee Rivers. Of these rivers, only the Steinhatchee River is in flood stage and nearing moderate flood. Rain chances fall to near 0% beginning tonight, so area rivers will have about a week to work the flood wave through without additional aggravation. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 89 69 91 70 92 / 10 0 0 0 0 Panama City 86 74 88 74 87 / 20 10 0 0 0 Dothan 88 67 91 68 91 / 10 0 0 0 0 Albany 90 67 91 69 92 / 0 0 0 0 0 Valdosta 89 66 91 67 90 / 0 0 0 0 0 Cross City 88 66 89 69 89 / 10 10 0 0 10 Apalachicola 86 73 86 72 86 / 20 10 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Moore MARINE...Scholl FIRE WEATHER...Moore HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:36 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Walton | 12 hr |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.